Alert archive / Missouri / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 9, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Mar 27, 2014, 2:26 PM CDT for DeKalb County, Missouri. It was in force for 34 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 27, 2014, 2:26 PM CDT (19:26 UTC)
- Expired
- Mar 27, 2014, 3:00 PM CDT
- In force
- 34 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
County DeKalb County, MO
The radar
The Pleasant Hill radar (KEAX), 120 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 27, 2:39 PM CDT | TORNADO | 4 Sw Maysville, MO | BRIEF TORNADO SPOTTED BY THE STEWARTSVILLE RURAL FIRE DEPARTMENT...FUNNEL CLOUD PERSISTED SEVERAL MINUTES AFTER LIFTING |
| Mar 27, 2:42 PM CDT | HAIL 1.25 | Maysville, MO | |
| Mar 27, 2:44 PM CDT | HAIL 1.25 | Maysville, MO | |
| Mar 27, 2:45 PM CDT | HAIL 1 | Maysville, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 27, 12:54 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 7.4 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 613 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 436 m²/s²
- 0-3 km storm-relative helicity
- 540 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
646
WUUS53 KEAX 271926
SVREAX
MOC063-272000-
/O.NEW.KEAX.SV.W.0009.140327T1926Z-140327T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
226 PM CDT THU MAR 27 2014
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DEKALB COUNTY IN NORTHWEST MISSOURI...
* UNTIL 300 PM CDT
* AT 225 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
CLARKSDALE...AND MOVING NORTHEAST AT 45 MPH.
HAZARD...HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
MAYSVILLE...AMITY...FAIRPORT...WEATHERBY AND SANTA ROSA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4003 9421 3993 9420 3980 9420 3979 9421
3975 9457 3975 9460 3991 9460 4004 9425
TIME...MOT...LOC 1926Z 235DEG 38KT 3982 9451
HAIL...1.25IN
WIND...<50MPH
$$
MJ3 follow-up statements
273
WWUS53 KEAX 271942
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
242 PM CDT THU MAR 27 2014
MOC063-272000-
/O.CON.KEAX.SV.W.0009.000000T0000Z-140327T2000Z/
DEKALB MO-
242 PM CDT THU MAR 27 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR DEKALB COUNTY
UNTIL 300 PM CDT...
AT 239 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTHEAST
OF CLARKSDALE...AND MOVING NORTHEAST AT 45 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MAYSVILLE...WEATHERBY AND SANTA ROSA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4004 9426 4003 9421 3998 9420 3985 9421
3979 9421 3979 9422 3979 9424 3979 9428
3978 9448 3986 9452
TIME...MOT...LOC 1942Z 234DEG 31KT 3986 9443
HAIL...1.75IN
WIND...60MPH
$$
MJ795
WWUS53 KEAX 271948 RRA
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
248 PM CDT THU MAR 27 2014
MOC063-272000-
/O.CON.KEAX.SV.W.0009.000000T0000Z-140327T2000Z/
DEKALB MO-
248 PM CDT THU MAR 27 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN DEKALB
COUNTY UNTIL 300 PM CDT...
AT 244 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MAYSVILLE...
AND MOVING NORTHEAST AT 40 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
WEATHERBY AND SANTA ROSA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4003 9421 3999 9420 3985 9421 3981 9442
3990 9444 4004 9426
TIME...MOT...LOC 1948Z 239DEG 34KT 3989 9435
HAIL...1.75IN
WIND...60MPH
$$
MJ396
WWUS53 KEAX 271959
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
259 PM CDT THU MAR 27 2014
MOC063-272009-
/O.EXP.KEAX.SV.W.0009.000000T0000Z-140327T2000Z/
DEKALB MO-
259 PM CDT THU MAR 27 2014
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN DEKALB COUNTY IS BEING
REISSUED...
PLEASE REFER TO THAT BULLETIN FOR THE LATEST SEVERE WEATHER
INFORMATION.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO
WATCH REMAINS IN EFFECT UNTIL 800 PM CDT.
LAT...LON 4003 9421 3999 9420 3985 9421 3981 9442
3990 9444 4004 9426
TIME...MOT...LOC 1959Z 239DEG 34KT 3994 9423
$$
MJWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 1:08 PM CDT, 1 hour 18 minutes earlier.
Area forecast discussion, Mar 27, 1:08 PM CDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
108 PM CDT Thu Mar 27 2014
.UPDATE...
Issued at 101 PM CDT THU MAR 27 2014
After the showers and thunderstorms exit the area late Thursday
evening, a cold front will sweep through the area, bringing brisk NW
winds. Expect a general down tick in temperatures for Friday, as the
cooler air pushes into the forecast area. Friday could see a slight
chance for some rain, as a short wave trough glides over the area,
but due to poor moisture quality expect very little if any
precipitation from this system. Southerly winds pick up in response
to another developing surface low over the High Plains, allowing for
warmer/moister air to move into E Kansas and W Missouri. Along with
the warmer southerly flow mid level ridging will move over the area,
bringing a chance for a rather dramatic warm up for the weekend,
especially for Sunday, when temperatures will likely reach the 70+
degree mark across most of Missouri. Beyond the weekend, into next
week the pattern looks to change a bit, as several chances for
convective showers will be present. The long range pattern looks to
change to more of a troughing in the west pattern which could push
several impulses into the forecast are next week. The first chance
for rain looks possible on Monday as a strong shortwave trough moves
through, then perhaps again on Wednesday as another trough moves
through. As of now, it looks plausible that a decent fetch of
moisture will be present from the Gulf of Mexico, allowing for any
potential system to have good fuel. More details in upcoming
forecasts.
&&
.MESOSCALE DISCUSSION...
Issued at 1130 AM CDT THU MAR 27 2014
While a first glance would suggest the severe risk is marginal there
are enough parameters in place or coming together to support a
slight risk of severe thunderstorms this afternoon over most of the
CWA. While much of the region is under this slight risk threat the
best parameters are coming together southeast of a Paola to
Carrollton to Moberly line.
Latest short-range convective allowing models, HRRR and RAP,
continue to show convection initiating over eastern KS along a
pseudo dry-line around 19z. At the same time a cold front will sweep
in from the northwest and gradually overtake the dryline during the
afternoon hours. Initial individual storms are expected to quickly
form short-line segments which will evolve into a relatively narrow
but larger squall-line as the entire line of storms tracks eastward
through the CWA. However, very strong mid-level steering winds will
allow individual storms to zip northeast between 40-50 mph.
While short-range models show a nearly uni-directional vertical wind
profile there is sufficient turning between the very strong
southerly boundary layer winds gusting over 30kt and the extremely
strong southwesterly h8 winds of 50-70kt to support rotating
thunderstorms. MLCAPE values are expected to range from 500 J/kg
over northern MO to a more modest 1500 J/kg over the far southern
counties as mid 50 surface dewpoints and the h8 moist axis work into
this region.
Inspection of forecast NAM Bufr soundings reveal a low freezing
level averaging around 9K ft agl along with a strong cap in place.
Current thinking is once the cap is broken, and it will, storms with
50dBz echoes of at least 20-22K ft agl will support the potential
for large hail. Storm tops could reach 35K ft agl.
The expected squall-line is expected to exit the far eastern
counties by around 7 pm and thus end the risk of severe weather.
Summing up: individual storms initiate over far eastern KS around
19z. Individual storms form short-line segments quickly and into a
larger squall-line as the storms move through the CWA and exit the
far eastern counties by 7 pm. Individual storms will race northeast
between 40-50 mph while the line shifts east. The primary threats,
in order of risk, are damaging winds up to 70 mph, marginally
severe hail around an inch with a very low risk of isolated
tornadoes. All but far northwest MO is under a slight risk for
severe weather with the best threat of severe thunderstorms
southeast of a Paola, KS to Carrollton to Moberly line. This
includes the southeastern portion of the greater Kansas City area as
well as cities such as Butler, Warrensburg, Sedalia and Boonville.
&&
.DISCUSSION...
Issued at 308 AM CDT THU MAR 27 2014
The main concern for the short-term forecast deals with potential
severe convection this afternoon as a quick-moving upper-level
shortwave trough tracks through the area.
An intense low-level jet is streaming over the area, noted by 50 to
70 kts in the 500 to 1000 meter range, on area 88D VWP plots. A
tight pressure gradient also remains across the area and it's
expected that as the surface low approaches, the pressure gradient
may tighten enough to get stronger sustained winds around 30 mph in
our southern zones. Even if this doesn't happen though, as the
boundary layer begins to mix into the extremely strong winds aloft,
very strong wind gusts are expected to occur, likely approaching or
exceeding 45 mph. At the moment, this looks confined to our southern
counties, generally south of Highway 50. This area will see the
tightest pressure gradient and the best potential for deeper
mixing, so a wind advisory will be posted in this area
Strong isentropic ascent will be ongoing throughout the day and
we'll likely see rounds of showers and storms before the main storms
associated with an advancing surface low and front develop during
the afternoon. There is a concern that stratus will persist through
the day, inhibiting full insolation and thus limiting the amount of
potential instability. But with the upper-level PV anomaly moving
over and introducing dry air aloft, some erosion in the clouds is
possible ahead of the front, especially over southern and
southwestern portions of the forecast area. This may lead to a
narrow corridor of greater instability just ahead of the front for
any storms to ingest. So CAPE values around 1000 J/kg are likely in
this more favorable prefrontal zone. Shear is ample, around 50 to
60kts of 0-6km bulk shear is expected. Shear looks to be not quite
parallel to the initiating front so storms may initially be more
discrete. The strong shear also supports rotating storms so at least
initially there will be a hail threat with the stronger storms.
Surface winds are veered significantly, really limiting helicity
values. So as the previous forecaster mentioned, the threat of
tornadoes looks low and at this point confidence remains high in
downplaying that hazard. However, the front should quickly move
eastward and overtake any discrete cells leading to a quick
transition to linear segments with the main hazard becoming damaging
winds. The entire front and associated storms should exit our
forecast area to the east by 23Z- 01Z.
Cooler temperatures are expected on Friday with light winds and
limited mixing. This should lead to cooler than normal highs for the
day with most areas in the upper 40s to middle 50s. As has been
anticipated for several days, the weekend is expected to be
fantastic with seasonal temperatures on Saturday and above normal
temperatures on Sunday. The surface ridge axis may be bisecting the
area on Saturday afternoon which would limit mixing and potential
high temperatures. But highs in the upper 50s and lower 60s still
look reasonable. For Sunday, stronger southerly flow is expected
which help temperatures climb into the 70s.
Models track another surface low and frontal boundary across the
heart of the country on Monday. The GFS and the ECMWF are further
north, taking the low through either northern Iowa or southern
Minnesota and move the front through earlier. The GEM is farther
south and slower and this difference results in the GEM having much
warmer temperatures just ahead of the front. For this time frame,
tended to favor the GFS and the ECMWF so temperatures in the 60s
look more reasonable at this point. The other aspect of this
frontal passage is the potential for another round of precipitation.
Instability looks rather weak so have just mention to just showers.
Models then develop a more robust system with access to more ample
moisture. There is actually good agreement between the GFS and the
ECMWF draping a warm front across the forecast area and developing
scattered to widespread showers and thunderstorms along it. The
likely POPs from the forecast initialization seem reasonable at this
point there should be a good chance for additional much needed
precipitation late Tuesday night and through the day Wednesday.
&&
.AVIATION...(For the 18Z TAFS through 18Z Friday Afternoon)
Issued at 1230 PM CDT THU MAR 27 2014
MVFR clouds will great the terminals this afternoon in the environment
ahead of a cold front that will sweep through later today.
Thunderstorms are expected to go up in the vicinity of the terminals
as the front moves through during the early to mid-afternoon hours,
but confidence is a bit low for any particular storms effecting the
terminals. Winds ahead of and behind the front will be rather gusty
into the evening hours, but should subside late tonight.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...WIND ADVISORY until 3 PM CDT this afternoon FOR KSZ057-060.
MO...WIND ADVISORY until 3 PM CDT this afternoon FOR MOZ043>045-053-
054.
&&
UPDATE...Leighton
DISCUSSION...CDB
AVIATION...CutterHazardous weather outlook, Mar 27, 5:02 AM CDT, 9 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 502 AM CDT THU MAR 27 2014 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-281015- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 502 AM CDT THU MAR 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON WITH LARGE HAIL AND DAMAGING WINDS. SOUTHERLY WINDS MAY GUST AS HIGH AS 45 MPH LATE THIS MORNING AND EARLY THIS AFTERNOON. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF
In the hours before
Local storm report, Mar 27, 2:06 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
206 PM CDT THU MAR 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0143 PM NON-TSTM WND GST 2 E GARDNER 38.81N 94.89W
03/27/2014 M46 MPH JOHNSON KS ASOS
GUST OF 46 MPH MEASURED AT KIXD.
&&
PMURRAYSpecial weather statement, Mar 27, 2:08 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 208 PM CDT THU MAR 27 2014 KSZ105-MOZ037-038-043-272000- CASS MO-JACKSON MO-JOHNSON KS-LAFAYETTE MO- 208 PM CDT THU MAR 27 2014 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN JOHNSON COUNTY IN EAST CENTRAL KANSAS...AND EXTREME SOUTHWESTERN LAFAYETTE...JACKSON AND EXTREME NORTHWESTERN CASS COUNTIES IN WEST CENTRAL MISSOURI UNTIL 300 PM CDT... AT 206 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHEAST OF OLATHE...MOVING NORTHEAST AT 45 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... GRANDVIEW...RAYTOWN...LEE'S SUMMIT...BLUE SPRINGS...GRAIN VALLEY... OAK GROVE...LAKE TAPAWINGO...STANLEY...UNITY VILLAGE AND TARSNEY LAKES. THIS WILL IMPACT THE FOLLOWING INTERSTATES... I-70 IN MISSOURI BETWEEN MILE MARKERS 10 AND 30. I-435 LOOP FROM MILE MARKERS 66 TO 77. I-470 BETWEEN MILE MARKERS 0 AND 16. THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3916 9427 3899 9407 3878 9479 3883 9481 TIME...MOT...LOC 1908Z 239DEG 39KT 3883 9470 DUX
Special weather statement, Mar 27, 2:16 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 216 PM CDT THU MAR 27 2014 KSZ057-060-MOZ043-053-272000- BATES MO-CASS MO-LINN KS-MIAMI KS- 216 PM CDT THU MAR 27 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LINN AND SOUTHEASTERN MIAMI COUNTIES IN EAST CENTRAL KANSAS...AND SOUTHERN CASS AND NORTHWESTERN BATES COUNTIES IN WEST CENTRAL MISSOURI UNTIL 300 PM CDT... AT 215 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR FONTANA...OR 7 MILES WEST OF LA CYGNE... MOVING NORTHEAST AT 45 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... HARRISONVILLE...FONTANA...DREXEL...FREEMAN...NEW LANCASTER AND WEST LINE. THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3873 9451 3860 9415 3827 9496 3838 9502 TIME...MOT...LOC 1917Z 236DEG 39KT 3839 9487 DUX
Local storm report, Mar 27, 2:22 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
222 PM CDT THU MAR 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0216 PM HAIL 1 WSW STANLEY 38.85N 94.69W
03/27/2014 E1.75 INCH JOHNSON KS PUBLIC
151ST AND ANTIOCH ROAD
&&
JLLocal storm report, Mar 27, 2:25 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
225 PM CDT THU MAR 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0223 PM HAIL 5 WNW GRANDVIEW 38.92N 94.62W
03/27/2014 E0.88 INCH JOHNSON KS TRAINED SPOTTER
&&
JLLocal storm report, Mar 27, 2:26 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
226 PM CDT THU MAR 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM HAIL 1 SE LEAWOOD 38.96N 94.60W
03/27/2014 E0.75 INCH JACKSON MO PUBLIC
PEA TO DIME SIZED HAIL REPORTED.
&&
PMURRAYThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 3:17 AM CDT | Wind Advisory | EAX | Bates, Cass, Henry, Johnson, Pettis | 12 hr |
| Mar 27, 1:20 PM CDT | Special Weather Statement | EAX | Nodaway | 25 min |
| Mar 27, 1:25 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Platte | 50 min |
| Mar 27, 2:08 PM CDT | Special Weather Statement | EAX | Jackson | 52 min |
| Mar 27, 2:14 PM CDT | Severe Thunderstorm Warning | EAX | Jackson | 31 min |
| Mar 27, 2:16 PM CDT | Special Weather Statement | EAX | Cass | 44 min |
| Mar 27, 2:39 PM CDT | Severe Thunderstorm Warning | EAX | Jackson, Lafayette, Ray | 36 min |
| Mar 27, 2:39 PM CDT | Tornado Warning | EAX | DeKalb | 21 min |
| Mar 27, 2:42 PM CDT | Severe Thunderstorm Warning | EAX | Bates, Cass, Henry, Johnson | 33 min |
| Mar 27, 2:45 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Platte | 45 min |
| Mar 27, 2:57 PM CDT | Severe Thunderstorm Warning | EAX | Daviess, DeKalb | 33 min |
| Mar 27, 3:08 PM CDT | Severe Thunderstorm Warning | EAX | Carroll, Jackson, Lafayette, Ray, Saline | 52 min |
| Mar 27, 3:11 PM CDT | Severe Thunderstorm Warning | EAX | Cass, Johnson, Lafayette, Pettis | 34 min |
| Mar 27, 3:15 PM CDT | Severe Thunderstorm Warning | EAX | Bates, Cass, Henry | 45 min |
| Mar 27, 3:28 PM CDT | Severe Thunderstorm Warning | EAX | Daviess, Grundy, Harrison | 32 min |
| Mar 27, 3:39 PM CDT | Severe Thunderstorm Warning | EAX | Cooper, Johnson, Lafayette, Pettis, Saline | 36 min |
| Mar 27, 3:46 PM CDT | Tornado Warning | EAX | Daviess, Grundy | 29 min |
| Mar 27, 3:48 PM CDT | Severe Thunderstorm Warning | EAX | Henry, Johnson, Pettis | 42 min |
| Mar 27, 4:12 PM CDT | Special Weather Statement | EAX | Howard | 48 min |
| Mar 27, 4:12 PM CDT | Tornado Warning | EAX | Grundy, Mercer, Sullivan | 18 min |
| Mar 27, 4:15 PM CDT | Special Weather Statement | EAX | Cooper | 45 min |
| Mar 27, 4:24 PM CDT | Tornado Warning | EAX | Grundy, Sullivan | 36 min |
| Mar 27, 4:25 PM CDT | Severe Thunderstorm Warning | EAX | Cooper, Howard, Pettis, Saline | 50 min |
| Mar 27, 4:28 PM CDT | Severe Thunderstorm Warning | EAX | Cooper, Pettis | 47 min |
| Mar 27, 4:36 PM CDT | Special Weather Statement | EAX | Mercer | 24 min |
| Mar 27, 4:50 PM CDT | Tornado Warning | EAX | Cooper | 25 min |
| Mar 27, 4:59 PM CDT | Special Weather Statement | EAX | Linn | 46 min |
| Mar 27, 5:09 PM CDT | Special Weather Statement | EAX | Chariton, Lafayette, Randolph, Saline | 36 min |
| Mar 27, 5:26 PM CDT | Severe Thunderstorm Warning | EAX | Saline | 34 min |
| Mar 27, 5:54 PM CDT | Special Weather Statement | EAX | Howard | 36 min |
| Mar 27, 6:17 PM CDT | Special Weather Statement | EAX | Cooper | 28 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.